BigClassActions.com

Viagra: Remember what your Mother Said?

- by

Chicago, IL"Stop that, or you'll go blind." Dear, sweet Mom, trying to keep a tight reign on a boy's enthusiasm during the heady, behind-the-bathroom-door days of adolescent discovery. But those adolescent boys are empty nesters now, and many of them suffer from the embarrassment of erectile dysfunction (ED). So many, in fact, that Viagra is a multi-million dollar source of revenue for Pfizer, the manufacturer.

But the blindness issue? Mom may be proven right on this one, after all.

Viagra blindnessIt should come as no surprise that taking Viagra could cause blurred vision, or light sensitivity, given that this finding appeared on the product packaging from the very beginning.

However, there have been reports of far more serious eye and vision trouble, amongst users of Viagra. And nobody saw it coming.

Non-arteritic anterior ischemic optic neuropathy (NAION) is a serious eye condition that has developed in some patients taking Viagra for ED NAION results from the restriction of blood to the optic nerve, which, if left untreated, could lead to blindness and permanent eye injury. Loss of blood pressure in the optic nerve can result in sudden vision loss.

An alert by the U.S. Food and Drug Administration (FDA) in July of 2005 first raised the concern that there might be more to the issue than a bit of blurred vision. A new product label was released, warning that in the face of any loss of eyesight, patients should stop taking Viagra and seek immediate medical help.

However, in spite of class-action lawsuits launched against Pfizer, linking Viagra to NAION is a bit like finding a needle in a haystack, given the other risk factors for the condition. Among them:

• Heart disease
• Over 50 years old
• Diabetes
• High blood pressure
• High cholesterol
• Smoker
• The presence of certain eye problems

One patient reports that his eyesight has deteriorated, and that his eyes are constantly dry, and strained. Yes, he takes Viagra. But he's also 68.

However, some patients have encountered far more serious issues. One regular Viagra consumer noted that his eyesight was becoming less accurate just before suffering a ruptured brain aneurysm in 2004, leaving him in a coma for 10 days. He eventually resumed Viagra, only to have to return to hospital for more surgery.

A salesman based in Chicago has been having a rough go driving after a loss of blood pressure left him with tunnel vision in his right eye, a condition that is irreversible. This man was barely 51, and is now on partial disability.

Another Viagra user developing vision problems was in his mid-forties.

Data is still being collected on the possible link between Viagra and the onset of NAINO and other serious vision problems. However, if you take Viagra and have been experiencing difficulties with your eyes - and you consult an ophthalmologist - be sure to mention that you are on Viagra, which is prescribed by your doctor. Your eye care professional may have no record of that.

Viagra was approved for use in 1998 and has been a huge moneymaker for Pfizer. While investigation is ongoing, and there is still no conclusive link, it has been suggested that many instances of side effects have gone unreported.

Viagra Legal Help

If you or a loved one have suffered blurred vision or blindness after taking Viagra, Cialis or Levitra, please contact a [Viagra Lawyer] who will review your case at no cost or obligation.

Add Your Comment on This Story

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:
Request Legal Help